Canonical form for H-symplectic matrices

G. J. Groenewald*, D. B. Janse van Rensburg, A. C.M. Ran

*Corresponding author for this work

Research output: Chapter in Book / Report / Conference proceedingChapterAcademicpeer-review

137 Downloads (Pure)

Abstract

In this paper we consider pairs of matrices (A,H), with A and H either both real or both complex, H is invertible and skew-symmetric and A is H -symplectic, that is, ATH A = H. A canonical form for such pairs is derived under the transformations (A,H) → (S −1AS, STH S) for invertible matrices S. In the canonical form for the pair, the matrix A is brought in standard (real or complex) Jordan normal form, in contrast to existing canonical forms.

Original languageEnglish
Title of host publicationOperator Theory, Analysis and the State Space Approach
Subtitle of host publicationIn Honor of Rien Kaashoek
EditorsHarm Bart, Sanne ter Horst, André C.M. Ran, Hugo J. Woerdeman
PublisherSpringer International Publishing Switzerland
Pages269-290
Number of pages22
ISBN (Electronic)9783030042691
ISBN (Print)9783030042684
DOIs
Publication statusPublished - 2018

Publication series

NameOperator Theory: Advances and Applications
Volume271
ISSN (Print)0255-0156
ISSN (Electronic)2296-4878

Keywords

  • Canonical forms
  • H -symplectic matrices
  • Indefinite inner product space

Fingerprint

Dive into the research topics of 'Canonical form for H-symplectic matrices'. Together they form a unique fingerprint.

Cite this